Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Missed Taking one of Combination Medication for 2 weeks
Apr 2, 2014

I have been on treatment since 2002. I responded to therapy very quickly and have remained undetectable since starting medication. Recently I switched from taking Epizcom to Abacavir and Lamivudine (it's cheaper that way on my insurance) with Sustiva. A lot happened in my life and somehow totally forgot to take my Sustiva for two 2 weeks with the Abacavir and Lamivudine. I took that Sustiva as soon as I realized my oversight. Have I totally screwed up? I know I should probably have HIV RNA test done to see where I stand on my vial load at this point. Any research in this area of jus taking Abacavir and Lamivudine alone?

Response from Dr. Young

Hello and thanks for posting.

It's clearly not the best to only take 2 of your three medications, yet if your viral load was suppressed before the interruption of Sustiva, it's quite possible that there's no problem.

There are some provocative data that would suggest that two drug maintenance after suppression might work for some drugs. I'd doubt that over the long haul, that using abacavir+lamivudine alone would be sufficiently potent.

The only way to be sure if there's a problem is to have a viral load test done. I'd recommend doing so relatively soon, because if the viral load remains undetectable, then there is no problem. The other hand if the VL is detectable, you would want to know this information as soon as possible and work to preserve future treat options.

I hope that helps, BY



Previous
alergy after 2 months of meds
Next
BP medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement